An algebraic solution for a class of subjective metrics models
- 70 Downloads
It is shown that an obvious generalization of the subjective metrics model by Bloxom, Horan, Carroll and Chang has a very simple algebraic solution which was previously considered by Meredith in a different context. This solution is readily adapted to the special case treated by Bloxom, Horan, Carroll and Chang. In addition to being very simple, this algebraic solution also permits testing the constraints of these models explicitly. A numerical example is given.
KeywordsPublic Policy Statistical Theory Metrics Model Algebraic Solution Obvious Generalization
Unable to display preview. Download preview PDF.
- Bloxom, B. Individual differences in multidimensional scaling.Research Bulletin 68-45. Princeton, New Jersey: Educational Testing Service, 1968.Google Scholar
- Carroll, J. D., & Chang, J. J. Analysis of individual differences in multidimensional scaling via an N-way generalization of “Eckart-Young” decomposition.Psychometrika, 1970,35, 283–320.Google Scholar
- Horan, C. B. Multidimensional scaling: Combining observations when individuals have different perceptual structures.Psychometrika, 1969,34, 139–165.Google Scholar
- Meredith, W. Rotation to achieve factorial invariance.Psychometrika, 1964,29, 187–206.Google Scholar
- Pease, M. C., III.Methods of matrix algebra. New York: Academic Press, 1965.Google Scholar
- Ross, J. A remark on Tucker and Messick's “points of view” analysis.Psychometrika, 1966,31, 27–31.Google Scholar
- Tucker, L. R., & Messick, S. An individual difference model for multidimensional scaling.Psychometrika, 1963,28, 333–367.Google Scholar
- Tucker, L. R. Relations between multidimensional scaling and three-mode factor analysis.Psychometrika, (in press.)Google Scholar